Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Can high uric acid levels lead to pain in ankle?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2585 Questions
Question
I am having a lot of pain in ankle many times. I read about same that it can be either due to over weight or due to some uric acid problems. please advice on same.
Posted Fri, 29 Aug 2014 in Bones, Muscles and Joints
 
 
Answered by Dr. Prasad 2 hours later
Brief Answer:
Need evaluation...

Detailed Answer:
Hi,

Ankle pain is a non specific complaint and I will not be able to arrive at a conclusion based on this symptom alone. It may be related to mechanical factors - weight, arch / alignment of foot, bone pathology, trauma, thyroid disorders, venous condition and many more conditions. Without physical examination and detailed evaluation we cannot come to a single diagnosis.

Pain secondary to high uric acid usually starts with small joints such as toes and finger. Ankle joint pain may or may not be due to high uric acid. However it is worthwhile to get uric acid tested to rule out high uricemia.

Therefore in my opinion, it is worthwhile to consult an orthopedician. A detailed examination of the ankle joint and other body system along with battery of tests will be needed. Until then there is no harm in using over the counter pain killer as and when required along with warm compresses.

Hope this helps.

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor